MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST W/ ECHO; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST W/ ECHO; SURGICAL MESH
Catalog Number 5955790
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Abscess (1690); Adhesion(s) (1695); Unspecified Infection (1930); Hernia (2240)
Date of Event 08/15/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient including disability, hernia recurrence, infection, abscess and subsequent surgical intervention for mesh removal.The instructions-for-use (ifu) supplied with the device lists hernia recurrence, infection, adhesions, inflammation as possible complications.A review of the manufacturing records was performed and found that the lot was manufactured to specification.In regard to the infection, the warnings section of the ifu states "if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the prosthesis.An unresolved infection may require removal of the prosthesis." this emdr represents the bard/davol ventralight st w/ echo (device #2).An additional emdr was submitted to represent the bard/davol ventralight st mesh (device #1).Should additional information be provided, a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that on or about (b)(6) 2009, the patient was implanted with a non-bard/davol product to repair an umbilical hernia.It is reported that on or about (b)(6)2011, the patient underwent revision of the non-bard/davol product and was implanted with a bard/davol ventralight st mesh to repair an umbilical hernia.It is alleged that on or about (b)(6) 2012, the patient underwent an umbilical hernia repair and a bard/davol ventralight st mesh w/echo ps was implanted.It is alleged that the patient underwent partial removal of the mesh products on or about (b)(6) 2012, (b)(6) 2015, (b)(6) 2015 and (b)(6)2016.It is alleged that the patient experienced and/or continues to experience severe and chronic pain/discomfort, inflammation, dense adhesions, adhesions to the bowel and mesh, recurrence, infection, open draining wound, abscess, bowel issues/complications, and multiple revision/removal surgeries.Attorney alleges that the st bard mesh implanted in the patient failed to reasonably perform as intended, caused serious injury and had to be surgically removed via invasive surgery, and necessitated additional invasive surgery to repair the hernia that the st bard mesh was initially implanted to treat.It is alleged that the patient is at a higher risk of severe complications during an abdominal surgery, to the extent that future abdominal operations might not be feasible.Attorney alleges past, present, and future damages, that the patient has been injured, sustained severe and permanent pain, suffering, disability, impairment, mental anguish and emotional distress.It is also alleged that the device was defective.

Brand Name
VENTRALIGHT ST W/ ECHO
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key12661674
Report Number1213643-2021-08195
Device Sequence Number1309193
Product Code FTL
UDI-Device Identifier00801741031762
UDI-Public(01)00801741031762
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K122436
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2016
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/28/2012
Device Catalogue Number5955790
Device Lot NumberHUVK1371
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/01/2021
Initial Report FDA Received Date10/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;